Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of holomorphic semigroups

Author: Tosio Kato
Journal: Proc. Amer. Math. Soc. 25 (1970), 495-498
MSC: Primary 47.50
MathSciNet review: 0264456
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A necessary and sufficient condition is given for a one-parameter semigroup $ \{ U(t)\} ,\;0 \leqq t < \infty $, of class $ {C_0}$ on a Banach space to be holomorphic (of class $ H({\Phi _1},\;{\Phi _2})$ for some $ {\Phi _1} < 0 < {\Phi _2}$). The condition is expressed in terms of the spectral properties of $ U(t) - \zeta $ for small $ t > 0$ and for a complex number $ \zeta $ with $ \vert\zeta \vert \geqq 1$.

References [Enhancements On Off] (What's this?)

  • [1] Einar Hille and Ralph S. Phillips, Functional analysis and semi-groups, American Mathematical Society Colloquium Publications, vol. 31, American Mathematical Society, Providence, R. I., 1957. rev. ed. MR 0089373
  • [2] J. W. Neuberger Analyticity and quasi-analyticity for one-parameter semi-groups, (to appear).
  • [3] Kôsaku Yosida, On the differentiability of semigroups of linear operators, Proc. Japan Acad. 34 (1958), 337–340. MR 0098990
  • [4] Tosio Kato, Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften, Band 132, Springer-Verlag New York, Inc., New York, 1966. MR 0203473

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47.50

Retrieve articles in all journals with MSC: 47.50

Additional Information

Keywords: Semigroup of class $ {C_0}$, holomorphic semigroup, resolvent set, spectral radius, operator calculus, semi-Fredholm operator, index
Article copyright: © Copyright 1970 American Mathematical Society